MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number XT17LS55NGF953N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the eyelet broke when the customer was tying the new trach ties on.No patient injury or complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Evaluation results: two bivona custom tracheostomy tubes were returned for investigation in used condition.Upon receipt of the two devices, it was confirmed that both of them had torn eyelets on the neck flange subcomponents.Unfortunately, the investigator was unable to confirm what caused the tears.The investigator noted a known issue however.The eyelet area can sometimes be torn when it comes into contact with sharp edges.The routine manufacturing process does not involve any sharp edges coming in contact with the eyelet area.Additionally, all products are subject to a 100% quality inspection immediately before the product is packaged, and it is probable that any torn eyelets would be detected at that point.The customer correspondence indicated that the tear was noted/observed "while changing trach ties." this implies that the product was not torn when it was first used by the customer.It is conceivable that the customer was not using the twill accessory which was provided with the product, and instead used a third-party strap.The instruction for use for this product advises against using tracheostomy tube holders "containing velcro or metal which may have sharp edges" as they can "come into contact with the eyelet and compromise the product integrity." an inquiry was made to the customer asking if they had used the supplied twill, however no response was available at the time of this report.Based on the aforementioned assessment, the root cause for this issue could not be determined with certainty.No corrective action is deemed necessary at this time.Smiths medical truly values the input and feedback from our customers and regularly monitors customer complaints for trends which may lead to additional corrective action in the future.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9351114
Report Number3012307300-2019-06632
Device Sequence Number16847093
Product Code JOH
UDI-Device Identifier15019517134315
UDI-Public15019517134315
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberXT17LS55NGF953N
Device Catalogue NumberXT17LS55NGF953N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1